| Model Number |
ACU0T0 |
| Medical Device Problem Code |
Failure to Eject (4010)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/25/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A nurse reported that during surgery, they noticed that lens stuck in injector with no patient harm.Sample was discarded.Non company viscoelastic used.Additional information has been requested.
Additional Manufacturer Narrative
Correction information has been provided.Additional information: the product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The root cause may be related to a failure to follow the ifu.A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the acrysof¿ iq iol with the ultrasert¿ preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Lens may become stuck in the device: if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to become ¿stuck¿ in the device due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The account indicated the product was not available to evaluate.The manufacturer internal reference number is: (b)(4).